Bayesian inference in generalized error and generalized student-t regression models

Tsionas, Michael (2008) Bayesian inference in generalized error and generalized student-t regression models. Communications in Statistics - Theory and Methods, 37 (3). pp. 388-407. ISSN 0361-0926

Full text not available from this repository.

Abstract

This study takes up inference in linear models with generalized error and generalized t distributions. For the generalized error distribution, two computational algorithms are proposed. The first is based on indirect Bayesian inference using an approximating finite scale mixture of normal distributions. The second is based on Gibbs sampling. The Gibbs sampler involves only drawing random numbers from standard distributions. This is important because previously the impression has been that an exact analysis of the generalized error regression model using Gibbs sampling is not possible. Next, we describe computational Bayesian inference for linear models with generalized t disturbances based on Gibbs sampling, and exploiting the fact that the model is a mixture of generalized error distributions with inverse generalized gamma distributions for the scale parameter. The linear model with this specification has also been thought not to be amenable to exact Bayesian analysis. All computational methods are applied to actual data involving the exchange rates of the British pound, the French franc, and the German mark relative to the U.S. dollar.

Item Type:
Journal Article
Journal or Publication Title:
Communications in Statistics - Theory and Methods
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/2600/2613
Subjects:
ID Code:
65257
Deposited By:
Deposited On:
18 Jun 2013 08:19
Refereed?:
Yes
Published?:
Published
Last Modified:
01 Jan 2020 08:32